Alert archive / Texas / Small Craft Advisories in 2011

Small Craft Advisory 56, NWS Corpus Christi, TX

June 16, 2011

NWS Corpus Christi, TX issued this small craft advisory at Jun 16, 2011, 9:13 AM CDT. It was in force for 49 hr.

The area

The counties it named.

The facts

Issued
Jun 16, 2011, 9:13 AM CDT (14:13 UTC)
Expired
Jun 18, 2011, 10:10 AM CDT
In force
49 hr
Issued by
NWS Corpus Christi, TX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jun 16, 6:29 AM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 16, 6:29 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
629 AM CDT THU JUN 16 2011

.DISCUSSION...UPDATED FOR 12Z AVIATION.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH TODAY. EXPECT
GUSTY WINDS...ESPECIALLY ONCE THE SEA BREEZE PUSHES THROUGH.
OVERNIGHT...WINDS WILL REMAIN MODERATE...INHIBITING ANY FOG
DEVELOPMENT. EXPECT STRATUS TO DEVELOP OVERNIGHT...SHOULD BE
MAINLY SCATTERED...BUT THERE IS POTENTIAL FOR MVFR CIGS WITH
STRATUS BECOMING BROKEN.

&&

.PREV DISCUSSION... /ISSUED 437 AM CDT THU JUN 16 2011/

SHORT TERM (TODAY THROUGH FRIDAY)...

WITH LITTLE CHANGE IN THE OVERALL PATTERN...SEE NO REASON TO THINK
CONDITIONS WILL BE MUCH DIFFERENT FROM YESTERDAY...INCLUDING THE
HOT TEMPERATURES ACROSS THE AREA. YESTERDAY WE SAW HIGHS FROM 111
IN LAREDO TO AROUND 90 AT THE COASTLINE...AND EXPECT MOST
LOCATIONS TO BE WITHIN A DEGREE OR TWO OF THAT TODAY. THIS MEANS
HEAT INDEX VALUES WILL ONCE AGAIN BE ELEVATED. SEEING BORDERLINE
HEAT ADVISORY CRITERIA FOR BOTH TODAY AND TOMORROW. AT THIS TIME
IT LOOKS LIKE MOST SITES...IF THEY DID REACH 110...WOULD NOT
SUSTAIN FOR THE TWO HOURS TO MEET CRITERIA. HOWEVER...DAY SHIFT
WILL KEEP AN EYE ON THESE...IF TEMPS ARE TRENDING EVEN A DEGREE OR
TWO HIGHER THAN WHAT WE HAVE CURRENTLY IN THE FORECAST...AN
ADVISORY MAY BE NEEDED. SIMILAR THOUGHTS FOR FRIDAY. WILL ISSUE
SPS ONCE AGAIN THIS MORNING FOR HEAT INDICES BETWEEN 105 AND 109.

LOW PRESSURE TO THE NORTHWEST AND HIGH PRESSURE OVER THE GULF WILL
LEAD TO A STRONGER PRESSURE GRADIENT ACROSS THE AREA ONCE AGAIN
TODAY WITH BREEZY CONDITIONS EXPECTED. LOW LEVEL JET REALLY PICKS
UP TONIGHT. NAM BUFKIT PROFILES SHOWING UP TO 39KNOTS AT CRP BETWEEN
850 AND 900 MB. LAPSE RATES ARE MARGINAL FOR MIXING DOWN THE
STRONGER WIND AND FOR DEVELOPING SHOWERS...BUT WE SHOULD STILL BE
QUITE GUSTY OVER THE COASTAL WATERS OVERNIGHT...AND HAVE A DECENT
CHANCE FOR STREAMER SHOWERS TO DEVELOP. WITH THE LLJ BEING FROM
JUST EAST OF SOUTH...WOULD ONLY REALLY EXPECT SHOWERS NORTH OF
AROUND CORPUS CHRISTI.

ELEVATED FIRE WEATHER RISK CONTINUES WITH LOW RH AND HIGH WINDS
ONLY BRIEFLY OVERLAPPING IN TIME...IF AT ALL.

LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)...

THE UPPER RIDGE WILL MOVE ACROSS SOUTH TEXAS AND MAINTAIN THE
MUCH ABOVE NORMAL TEMPS FOR THE WEEKEND. SURFACE LOW OVER THE HIGH
PLAINS OVER SOUTHEAST COLORADO WILL PERSIST THROUGH THE WEEKEND
AHEAD OF THE UPPER TROUGH OVER THE CENTRAL ROCKIES. WILL SEE
BREEZY/WINDY CONDITIONS OVER THE AREA FOR THE WEEKEND WITH FIRE
DANGER THREAT ELEVATED AND POSSIBLY NEAR RED FLAG CRITERIA ON
SUNDAY FOR THE BRUSH COUNTRY. PERIODIC SCA CONDITIONS WILL OCCUR
FOR THE COASTAL WATERS INTO MONDAY. A GRADUAL INCREASE IN LOW
LEVEL MOISTURE WILL LEAD TO HIGHER AFTERNOON HEAT INDEX VALUES AS
WELL. THE UPPER RIDGE WILL SHIFT TO THE SOUTHEAST UNITED STATES
MONDAY AND TUESDAY AS THE UPPER TROUGH KICKS OUT INTO THE HIGH
PLAINS AND THEN NORTHEAST INTO THE UPPER MIDWEST. EXPECT THE WINDS
AND TEMPERATURES WILL SHOW A GRADUAL DECREASE TUESDAY INTO
WEDNESDAY WITH THE POSSIBILITY OF AN INFLUX OF MOISTURE FROM THE
WESTERN GULF OF MEXICO. GFS/ECMWF SHOW A MID LEVEL TROUGH AXIS
OVER THE REGION BY WEDNESDAY. WILL GO AHEAD AND MENTION A SLIGHT
CHANCE OF CONVECTION FOR ALL BUT THE BRUSH COUNTRY ON WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    96  78  96  79  98  /  10  10  10  10  10
VICTORIA          98  77  99  77 100  /  10  10  10  10  10
LAREDO           109  81 108  82 110  /   0   0   0   0   0
ALICE            101  75 101  78 103  /   0   0   0   0  10
ROCKPORT          93  82  93  82  93  /  10  10  10  10  10
COTULLA          103  75 105  76 107  /   0   0   0   0   0
KINGSVILLE        99  78  99  79 100  /  10  10  10   0  10
NAVY CORPUS       91  81  91  81  88  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

PZ/83...SHORT TERM
TMT/89...LONG TERM
Hazardous weather outlook, Jun 16, 5:34 AM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
534 AM CDT THU JUN 16 2011

TXZ229>234-239>247-171045-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
534 AM CDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AN ELEVATED FIRE DANGER CONTINUES TODAY WITH LOW RH VALUES AND
INCREASING WINDS ACROSS THE AREA. AFTERNOON HEAT INDICES WILL BE
BETWEEN 105 AND 109 TODAY OVER INLAND AREAS OF SOUTH TEXAS.

THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE BEACHES OF THE
MIDDLE TEXAS COAST TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN ELEVATED FIRE DANGER THREAT WILL EXIST ACROSS MUCH OF THE WESTERN
COASTAL BEND AND BRUSH COUNTRY FRIDAY THROUGH SUNDAY DURING THE
AFTERNOON AND EARLY EVENING HOURS. THE AFTERNOON HEAT INDEX VALUES
WILL BE BETWEEN 105 AND 110 DEGREES FRIDAY THROUGH TUESDAY OVER
INLAND AREAS OF SOUTH TEXAS.

THERE WILL BE A MODERATE RISK OF RIP CURRENTS FOR THE BEACHES
OF THE MIDDLE TEXAS COAST FRIDAY THROUGH MONDAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-171045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
534 AM CDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS ARE EXPECTED THIS AFTERNOON AND EVENING THROUGHOUT THE
COASTAL WATERS. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED LATE
TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE FRIDAY THROUGH TUESDAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

PZ/TMT

In the hours before

Special weather statement, Jun 16, 4:39 AM CDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
439 AM CDT THU JUN 16 2011

TXZ229>234-239>247-161145-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO...
ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND...
INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...
WOODSBORO...PORT LAVACA
439 AM CDT THU JUN 16 2011

...HEAT INDICES BETWEEN 105 AND 109 DEGREES ARE EXPECTED TODAY...

THE COMBINATION OF WARM TEMPERATURES AND HIGH DEWPOINTS WILL
PRODUCE HEAT INDICES BETWEEN 105 AND 109 DEGREES TODAY.  RESIDENTS
WITH OUTDOOR ACTIVITIES PLANNED ARE URGED TO DRINK PLENTY OF
WATER...WEAR LIGHT WEIGHT AND LIGHT COLORED CLOTHING...AND TAKE
FREQUENT BREAKS FROM THE HEAT.  YOUNG CHILDREN AND PETS SHOULD
NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES.
THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER WHEN CAR
INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES.

PZ
Special weather statement, Jun 16, 4:46 AM CDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
446 AM CDT THU JUN 16 2011

TXZ229>234-239>247-170000-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO...
ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND...
INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...
WOODSBORO...PORT LAVACA
446 AM CDT THU JUN 16 2011

...HEAT INDICES BETWEEN 105 AND 109 DEGREES ARE EXPECTED TODAY...

THE COMBINATION OF WARM TEMPERATURES AND HIGH DEWPOINTS WILL
PRODUCE HEAT INDICES BETWEEN 105 AND 109 DEGREES TODAY.  RESIDENTS
WITH OUTDOOR ACTIVITIES PLANNED ARE URGED TO DRINK PLENTY OF
WATER...WEAR LIGHT WEIGHT AND LIGHT COLORED CLOTHING...AND TAKE
FREQUENT BREAKS FROM THE HEAT.  YOUNG CHILDREN AND PETS SHOULD
NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES.
THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER WHEN CAR
INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES.

PZ

CORRECTED EXPIRATION TIME

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 9:19 AM CDTRed Flag WarningCRPDuval, La Salle, McMullen, Webb10 hr

Nearby

Small Craft Advisories in Texas, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.